Alert archive / Connecticut / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 17, 2012

NWS Boston/Norton, MA issued this special weather statement at Aug 17, 2012, 10:16 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 10:16 PM EDT (02:16 UTC)
Expired
Aug 17, 2012, 11:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 69 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS81 KBOX 180216
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT FRI AUG 17 2012

CTZ003-004-MAZ012-RIZ001-180300-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
1016 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORM HEADING INTO NORTHEAST CONNECTICUT...

AT 1010 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WIND 
GUSTS AND SMALL HAIL WAS OVER ASHFORD...AND WAS MOVING EAST AT 30 
MPH.

THIS STORM WILL MOVE ACROSS WINDHAM COUNTY...AND SHOULD REACH THE 
BORDER WITH WORCESTER AND PROVIDENCE COUNTIES AROUND 11 PM.

* SOME LOCATIONS AFFECTED INCLUDE...ASHFORD...UNION...EASTFORD...
  POMFRET...WOODSTOCK...PUTNAM...DUDLEY...THOMPSON...WEBSTER AND
  BURRILLVILLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4209 7179 4194 7171 4178 7222 4195 7232

$$

JWD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 9:50 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 17, 9:50 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
950 PM EDT FRI AUG 17 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THE FRONT WILL
STALL NEAR THE COAST ON SATURDAY BEFORE PUSHING SLOWLY OFFSHORE BY
SUNDAY AS LOW PRESSURE TRACKS ALONG THE FRONT AND PASSES SOUTH OF
NANTUCKET. HIGH PRESSURE SHOULD BRING DRY AND COOLER WEATHER TO
THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
10 PM UPDATE...LINE OF SHOWERS AND THUNDERSTORMS STRETCHED FROM
LAWRENCE MASSACHUSETTS TO HARTFORD CONNECTICUT THIS EVENING.
STORMS ARE STARTING TO WEAKEN WITH WHAT LITTLE INSTABILITY WE HAD
DISAPPEARING IN THE LAST HOUR OR SO. HEAVY RAIN AND A BIT OF PEA
SIZE HAIL HAVE BEEN THE MAIN THREATS WITH THESE STORMS. HAVE
UPDATED THE POPS FOR THE LATEST TRENDS BUT OTHERWISE...THE
FORECAST IS ON TRACK FOR THE MOST PART.

AS THE FRONT MOVES EAST ACROSS SNE TONIGHT IT WILL SLOW AS WEAK
WAVE DEVELOPS TO THE SOUTH. MODELS ARE ALL INDICATING A BAND OF
ENHANCED RAINFALL DEVELOPING ALONG THE COOL SIDE OF THE BOUNDARY
ASSOCD WITH LOW LEVEL FRONTOGENESIS. MODELS GENERATING DECENT MID
LEVEL OMEGA IN RESPONSE TO THE FRONTOGENESIS WITH DEEP MOISTURE
PLUME DEVELOPING WHICH LEADS TO THE RAINFALL. WHILE SFC INSTABILITY
IS WEAK TO NIL...THERE IS SOME ELEVATED INSTABILITY SO THE THREAT
OF ISOLD TSTMS WILL CONTINUE. THE EXACT LOCATION OF THIS BAND OF
RAIN IS NOT CERTAIN BUT IT APPEARS IT WILL AFFECT MAINLY INTERIOR
SNE LATE TONIGHT AND MORE LIKELY ACROSS PORTIONS OF N CT AND W MA.
PWATS 1.5-1.75" SO POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL. WE
HAVE LIKELY POPS ACROSS N CT AND SW MA WITH CHC ELSEWHERE...BUT IT
IS POSSIBLE THAT SE NEW ENGLAND RECEIVES LITTLE RAINFALL THROUGH
MUCH OF TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
COLD FRONT EXPECTED TO STALL NEAR THE S COAST AND CAPE/ISLANDS AS
WAVE MOVES OFF THE MID ATLC COAST. MODELS INDICATE DEEP MOISTURE
PLUME AND MID LEVEL OMEGA ON COOL SIDE OF BOUNDARY MOVING EAST
ACROSS THE REGION SO EXPECT RAINFALL TO EVENTUALLY SHIFT TO THE
COASTAL PLAIN DURING THE DAY. ISOLD TSTMS WILL BE POSSIBLE BEHIND
THE FRONT WITH ELEVATED INSTABILITY...AND SOME SFC BASED
INSTABILITY EAST OF THE FRONT MAY RESULT IN SFC BASED CONVECTION
OVER CAPE COD AND SE COASTAL MA. WE HAVE LIKELY POPS COVERING A
GOOD PORTION OF THE AREA ALONG AND SOUTH OF THE MASS PIKE WITH CHC
ELSEWHERE. HOWEVER...EXPECT IMPROVING CONDITIONS WITH POTENTIAL
FOR CLEARING ACROSS NW ZONES DURING THE AFTERNOON. TEMPS ARE
TRICKY DUE TO THE EXPECTED CLOUD COVER AND PRECIP AND WE LEANED
TOWARD COOLER BIAS CORRECTED GUIDANCE WHICH SUGGEST MOSTLY LOW TO
MID 70S WITH SOME UPPER 70S SE MA AND CAPE/ISLANDS.

SATURDAY NIGHT...
BASED ON AXIS OF DEEP MOISTURE AND ELEVATED INSTABILITY...THE
THREAT OF SHOWERS WILL PERSIST OVER THE COASTAL PLAIN AND
ESPECIALLY THE CAPE AND ISLANDS INTO THE EVENING BEFORE THE
MOISTURE GRADUALLY PUSHES OFFSHORE OVERNIGHT.
OTHERWISE...CLEARING SKIES WILL OVERSPREAD THE INTERIOR. WIDE
RANGE IN TEMPS EXPECTED WITH COOL UPPER 40S TO LOWER 50S NW ZONES
WHERE CLEAR SKIES...AND LOWER 60S COASTAL RI AND SE MA...
CAPE/ISLANDS WHERE DRIER AIR WILL BE SLOWER TO ADVECT IN.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
  * LOW PRES BRINGS SHOWERS AND THUNDERSTORMS TO RI/SE MA SUN
  * HIGH PRESSURE/DRY WEATHER RETURNS EARLY NEXT WEEK

OVERVIEW...
MODELS ARE IN GOOD AGREEMENT ON THE SYNOPTIC PATTERN OVER THE LONG
TERM.  LOW PRES TRAVELS FROM SOUTHEAST OF NANTUCKET INTO THE
MARITIMES SUNDAY BRINGING RAIN TO RI AND SE MA.  ANOTHER WEAK LOW
PRESSURE TRAVELS A SIMILAR PATH MONDAY AGAIN BRINGING RAIN TO AT
LEAST A PORTION OF THE AREA.  THEN HIGH PRESSURE BUILDS INTO THE
REGION BRINGING DRY WEATHER.  ANOTHER FRONTAL SYSTEM MAY AFFECT THE
AREA LATE NEXT WEEK.

SUNDAY...LOW PRESSURE PASSING SOUTHEAST OF NANTUCKET WILL BRING
SHOWERS TO PARTS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS EARLY
THEN DIMINISHING THROUGH THE DAY.  SOUNDINGS ARE LOOKING FAIRLY
STABLE SO NOT EXPECTING ANY THUNDER AT THIS TIME.  HIGH PRESSURE
BUILDS IN LATER ON SUNDAY...BRINGING AN END TO THE RAIN AND KEEPING
TEMPERATURES ON THE COOL SIDE OF NORMAL.

MONDAY THROUGH THURSDAY...HIGH PRESSURE WILL BE IN CONTROL FOR THE
MOST PART...RESULTING IN SEASONABLE...DRY WEATHER.  LOW PRESSURE
MOVES ALONG THE FRONT STALLED JUST SOUTH OF THE REGION ON MONDAY...
POSSIBLY BRINGING ANOTHER CHANCE OF SHOWERS TO THE SOUTHERN ZONES.

FRIDAY...AS ALWAYS THIS PERIOD IS THE ONE WITH THE MOST UNCERTAINTY
IN THE MODELS.  THE ECMWF HAS HIGH PRESSURE BUILDING INTO THE REGION
FROM SOUTHEASTERN CANADA THROUGH THE WEEKEND.  THE GFS ON THE OTHER
HAND HAS LOW PRESSURE MOVING UP THE COAST AND ANOTHER LOW PRESSURE
SYSTEM IN THE GREAT LAKES BOTH POSSIBLY IMPACTING WEATHER IN
SOUTHERN NEW ENGLAND.  WITH THIS UNCERTAINTY...HAVE MADE FEW IF ANY
CHANGES TO THIS PORTION OF THE FORECAST.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE

VFR THIS EVENING WITH BRIEF MVFR POSSIBLE IN ANY TSTMS. THEN A
PERIOD OF MVFR CONDITIONS POSSIBLE LATER TONIGHT INTO SATURDAY AS
SHOWERS AND SCT TSTMS OVERSPREAD THE REGION. SHOWERS ARE FOCUSED
IN THE CT VALLEY AT 00Z...SPREADING EAST TO THE COASTAL PLAIN DURING
SATURDAY. SHOWERS AND MVFR CONDITIONS COULD LINGER INTO SAT NIGHT
OVER THE CAPE/ISLANDS...OTHERWISE IMPROVING CONDITIONS FROM NW TO
SE SAT AFTERNOON THROUGH SAT NIGHT.

KBOS TERMINAL...MAINLY VFR...BUT A PERIOD OF MVFR CONDITIONS
POSSIBLE IN SHOWERS AND SCT TSTMS SAT. MODERATE CONFIDENCE.

KBDL TERMINAL...MODERATE CONFIDENCE IN A PERIOD OF MVFR IN SHOWERS
AND SCT TSTMS TONIGHT AND SAT MORNING...IMPROVING SAT AFTERNOON.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY AND MONDAY...MODERATE CONFIDENCE.  MAINLY VFR.  PERIODS OF
MVFR/IFR IN SHRA AND POSSIBLY FOG.

TUESDAY AND WEDNESDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
HIGH CONFIDENCE THAT WINDS AND SEAS WILL REMAIN BELOW SCA
THRESHOLDS THROUGH SAT NIGHT. A PERIOD OF WIND GUSTS TO 20 KT
EXPECTED OVER NEARSHORE WATERS INTO THIS EVENING. SHOWERS AND A
FEW TSTMS EXPECTED DURING SAT INTO SAT EVENING.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE
PERIOD.  THERE IS A LOW PROBABILITY OF SHOWERS AND THUNDERSTORMS
SUNDAY AND MONDAY.  OTHERWISE...PLEASANT BOATING WEATHER.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
Hazardous weather outlook, Aug 17, 3:39 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT FRI AUG 17 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
339 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE
THUNDERSTORM LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-181945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
339 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE
THUNDERSTORM OVER THE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

In the hours before

Special weather statement, Aug 17, 7:38 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
738 PM EDT FRI AUG 17 2012

MAZ002>004-008-NHZ011-180030-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN
FRANKLIN MA-WESTERN HAMPSHIRE MA-
738 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORM IN NORTHWEST MASSACHUSETTS...

AT 735 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH WAS NEAR ASHFIELD IN FRANKLIN COUNTY...AND WAS MOVING EAST AT
30 MPH.

THIS STORM WILL MOVE ACROSS NORTHWEST AND NORTH CENTRAL
MASSACHUSETTS THROUGH 830 PM.

* SOME LOCATIONS AFFECTED INCLUDE...CONWAY...SHELBURNE...WHATELY...
  SUNDERLAND...DEERFIELD...GREENFIELD...LEVERETT...MONTAGUE...GILL...
  WENDELL...ERVING...NEW SALEM...ORANGE...WARWICK...PETERSHAM...
  ATHOL...ROYALSTON AND PHILLIPSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4273 7220 4248 7209 4242 7277 4259 7282

JWD
Special weather statement, Aug 17, 8:04 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
804 PM EDT FRI AUG 17 2012

CTZ002>004-MAZ004-011-012-180100-
EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-SOUTHERN
WORCESTER MA-TOLLAND CT-WINDHAM CT-
804 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORM IN NORTHERN CONNECTICUT...

AT 8 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO
45 MPH WAS NEAR SUFFIELD...OR ABOUT 4 MILES NORTHEAST OF WINDSOR
LOCKS...MOVING EAST AT 30 MPH.

THIS STORM RECENTLY PRODUCED A WIND GUST TO 44 MPH AT BRADLEY
INTERNATIONAL AIRPORT. IT WILL MOVE ALONG THE STATE BORDER WITH
MASSACHUSETTS THROUGH 9 PM.

* SOME LOCATIONS AFFECTED INCLUDE...LONGMEADOW...EAST LONGMEADOW...
  SOMERS...HAMPDEN...STAFFORD SPRINGS...STAFFORD...MONSON...WALES...
  UNION...BRIMFIELD...HOLLAND...STURBRIDGE AND SOUTHBRIDGE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4221 7207 4197 7198 4191 7264 4205 7267

JWD
Special weather statement, Aug 17, 8:35 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
835 PM EDT FRI AUG 17 2012

CTZ003-004-MAZ004-005-011-012-026-NHZ012-015-180130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HILLSBOROUGH
NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN
WORCESTER MA-TOLLAND CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WINDHAM
CT-
835 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS IN CENTRAL MASSACHUSETTS...

AT 830 PM...A LINE OF THUNDERSTORMS PRODUCING WIND GUSTS TO 40 MPH
AND SMALL HAIL EXTENDED FROM TEMPLETON TO WARREN MASSACHUSETTS AND
ENFIELD CONNECTICUT. THE LINE WAS MOVING NORTHEAST AT 35 MPH.

THIS LINE OF STORMS WILL CROSS MUCH OF WORCESTER COUNTY AND SHOULD
EXTEND AS FAR EAST AS NASHUA AND THE METROWEST COMMUNITIES BY 930
PM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4278 7146 4244 7138 4215 7155 4195 7241
      4229 7213 4264 7217

JWD
Special weather statement, Aug 17, 9:24 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
924 PM EDT FRI AUG 17 2012

MAZ005-013>015-180200-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN
NORFOLK MA-
924 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORM FORMING NEAR NATICK HEADING TOWARD BOSTON...

AT 921 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL
WAS OVER NATICK AND WAS MOVING EAST AT 30 MPH.

THIS STORM WILL MOVE EAST ALONG THE MASS PIKE...AND SHOULD REACH
BOSTON AROUND 10 PM.

* SOME LOCATIONS AFFECTED INCLUDE...WELLESLEY...NEEDHAM...WESTON...
  NEWTON...WEST ROXBURY...WATERTOWN...BROOKLINE...BRIGHTON...
  BELMONT...FOREST HILLS...JAMAICA PLAIN...ALLSTON...CAMBRIDGE...
  SOMERVILLE...BOSTON...MEDFORD...SOUTH BOSTON...CHARLESTOWN...
  EVERETT...EAST BOSTON...MALDEN AND CHELSEA.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4236 7098 4233 7101 4233 7098 4232 7096
      4232 7097 4231 7102 4232 7101 4232 7103
      4230 7104 4226 7136 4233 7141 4245 7103

JWD
Special weather statement, Aug 17, 9:47 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
947 PM EDT FRI AUG 17 2012

CTZ002>004-MAZ012-180245-
HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
947 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORM IN NORTH CENTRAL CONNECTICUT...

AT 945 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WIND
GUSTS AND SMALL HAIL WAS OVER VERNON...AND WAS MOVING NORTHEAST AT
30 MPH.

THIS STORM WILL CROSS MUCH OF TOLLAND AND NORTHERN WINDHAM COUNTIES
THROUGH 1030 PM.

* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...COVENTRY...STORRS...
  MANSFIELD...WILLINGTON...ASHFORD...EASTFORD...POMFRET...WOODSTOCK
  AND PUTNAM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4204 7189 4188 7185 4170 7245 4183 7250

JWD
Special weather statement, Aug 17, 10:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT FRI AUG 17 2012

CTZ003-004-MAZ012-RIZ001-180300-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
1016 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORM HEADING INTO NORTHEAST CONNECTICUT...

AT 1010 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WIND
GUSTS AND SMALL HAIL WAS OVER ASHFORD...AND WAS MOVING EAST AT 30
MPH.

THIS STORM WILL MOVE ACROSS WINDHAM COUNTY...AND SHOULD REACH THE
BORDER WITH WORCESTER AND PROVIDENCE COUNTIES AROUND 11 PM.

* SOME LOCATIONS AFFECTED INCLUDE...ASHFORD...UNION...EASTFORD...
  POMFRET...WOODSTOCK...PUTNAM...DUDLEY...THOMPSON...WEBSTER AND
  BURRILLVILLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4209 7179 4194 7171 4178 7222 4195 7232

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:04 PM EDTSpecial Weather StatementBOXHampden56 min
Aug 17, 8:35 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester55 min
Aug 17, 8:37 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester34 min
Aug 17, 9:24 PM EDTSpecial Weather StatementBOXSuffolk36 min
Aug 17, 11:22 PM EDTSpecial Weather StatementBOXNorfolk23 min
Aug 18, 3:34 AM EDTSpecial Marine WarningBOX56 min
Aug 18, 4:47 AM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Plymouth58 min
Aug 17, 10:54 PM EDTSpecial Weather StatementBOXProvidence51 min
Aug 17, 9:06 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region39 min
Aug 17, 9:47 PM EDTSpecial Weather StatementBOX58 min

Nearby

Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.